MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM NYLON HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM NYLON HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NC-3-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach and another that was stuck at the catheter hub.The patient was undergoing a coil embolization procedure for vessel takedown.Blood flow and vessel tortuosity were normal.It was reported that all devices were prepared according to the instructions for use (ifu).The first coil failed to detach with the instant detacher.Only one instant detacher was used and manual detachment was not attempted.The second coil had resistance in the sheath and could not enter the echelon microcatheter hub.The coils were replaced to continue the procedure.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that prior to non-detachment there were no issues with the first axium coil used in the event.It was unknown if the introducer sheath was held vertically when the coil was pulled back inside during hydration.There was no visible damage to the coil or coil pushwire.All devices were discarded after the procedure.

Brand Name
AXIUM NYLON HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11738630
Report Number2029214-2021-00500
Device Sequence Number19605831
Product Code KRD
UDI-Device Identifier00847536032903
UDI-Public00847536032903
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model NumberNC-3-8-HELIX
Device Catalogue NumberNC-3-8-HELIX
Device Lot NumberA866132
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1